Lightning, Pearl River
- When
- August 8, 3:00 PM CST
- Where
- Pearl River County, Picayune
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.769, -89.590 (the zone’s center; the record gives no point)
Lightning struck a house in the North Hill subdivision.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 8, 12:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT THU AUG 8 2002 BOTH NGM AND AVN MODELS INITIALIZE THE SURFACE LOW (TD BERTHA) TOO FAR WEST NEAR THE COAST OF TEXAS AT 12Z THIS MORNING. THE ETA MODEL IS CLOSER IN POSITION OFF THE KCRP COAST. AVN AND ETA ARE CLOSE IN MOVING SHORT WAVE OVER NORTHWEST COAST EAST ACROSS TOP OF RIDGE ON CENTRAL US TO GREATR LAKES REGION BY 00Z SUNDAY. ONLY MAJOR DIFFERENCE IS AVN MODEL IS WETTER AFTR 48 HOURS. MODELS LAYERED MEAN RELATIVE HUMIDITY SHOW DRIER AIRMASS BEING ADVECTED WEST FROM THE CAROLINAS TO MS AND LA FRIDAY...LINGERING INTO SATURDAY. SURFACE FLOW SHIFTS FROM A PREDOMINATE EAST FLOWE TO A SOUTHEAST FLOW SUNDAY WITH EXPECTED REFTURN OF GULF MOISTURE AHEAD OF 500MB SHORT WAVE. WILL LEAVE EXTENDED FORECAST AS IS WITH SCATTERED AFTERNOON CONVECTION OCCURING IN THE AFTERNOON AND EVENING ALONG SEABREEZE LINES. WILL GO CLOSER TO AVN TEMPERATURES AND ETA POPS. PRELIMINARY NUMBERS ARE: MCB 71/92/68/91 1001 BTR 73/92/70/91 1001 MSY 76/92/74/90 1001 GPT 74/90/71/89 1001 .NEW...NONE LA...NONE MS...NONE
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT THU AUG 8 2002 .SYNOPSIS... A TROUGH OF LOW PRESSURE...EXTENDING FROM THE NORTHWEST GULF TO LOWER MISSISSIPPI...WILL DRIFT WEST TONIGHT. HIGH PRESSURE WILL BUILD SOUTH AND WEST AND BRING DRIER AIR ACROSS THE AREA FRIDAY AND SATURDAY. .THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND L DISSIPATE OVER LAND DURING THE EVENING HOURS TONIGHT. A FEW OF THE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH...AND BRIEF HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .EXTREME HEAT... THE COMBINATION OF HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES DURING THE HOTTEST PART OF THE DAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CDT THU AUG 8 2002 .SYNOPSIS... A TROUGH OF LOW PRESSURE...EXTENDING FROM THE NORTHWEST GULF TO LOWER MISSISSIPPI...WILL DRIFT WEST TONIGHT. HIGH PRESSURE WILL BUILD SOUTH AND WEST AND BRING DRIER AIR ACROSS THE AREA FRIDAY AND SATURDAY. .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING BEFORE DISSIPATING OVERNIGHT. SOME OF THE STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAIN. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS. .EXTREME HEAT... THE COMBINATION OF HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES DURING THE HOTTEST PART OF THE DAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck a house in the North Hill subdivision.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316345.